Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 84, NWS Fort Worth, TX

May 1, 2007Hamilton County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 1, 2007, 7:24 AM CDT for Hamilton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2007, 7:24 AM CDT (12:24 UTC)
Expired
May 1, 2007, 10:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Hamilton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 123 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 011227
FFWFWD
TXC193-011530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
724 AM CDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HAMILTON COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1030 AM CDT

* AT 724 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  MODERATE TO HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS OVER         
  HAMILTON COUNTY.  LAW ENFORCEMENT REPORTS SOME FLOODING OF         
  ROADWAYS AT LOW WATER CROSSINGS ACROSS THE CENTRAL AND SOUTHERN    
  PART OF THE COUNTY. 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN OVER  
  THE WARNED AREA...WITH ANOTHER 1 TO 2 INCHES OF RAIN POSSIBLE THROUGH
  10 AM.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  EVANT
  HAMILTON
  WHITESBORO
  ALEMAN
  BLUE RIDGE
  LANHAM

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3142 9825 3169 9778 3183 9788 3181 9821
      3168 9845

$$

92
2 follow-up statements
000 
WGUS74 KFWD 011433
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
932 AM CDT TUE MAY 1 2007

TXC193-011530-
HAMILTON TX-
932 AM CDT TUE MAY 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
HAMILTON COUNTY...

AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE ADDITIONAL THUNDERSTORM DEVELOPMENT CAPABLE OF PRODUCING 
FLASH FLOODING ACROSS HAMILTON COUNTY.  THESE STORMS ARE LOCATED 
ACROSS CENTRAL COMANCHE COUNTY AND ARE MOVING SOUTHEAST AT 25 MPH.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3142 9825 3169 9778 3183 9788 3181 9821
      3168 9845

$$

DUNN
000 
WGUS74 KFWD 011535
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1033 AM CDT TUE MAY 1 2007

TXC193-011543-
HAMILTON TX-
1033 AM CDT TUE MAY 1 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR HAMILTON COUNTY...

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH HAMILTON 
COUNTY DURING THE NEXT HOUR WITH AN ADDITIONAL 1 TO 2 INCHES OF 
RAINFALL EXPECTED.  THIS MAY CAUSE SOME MINOR FLOODING OF LOW LYING 
ROADS.  MOTORISTS ARE URGED TO SLOW DOWN AND USE CAUTION WHEN 
DRIVING ON WET ROADS.  NEVER DRIVE YOUR CAR THROUGH FLOODED ROADS

LAT...LON 3142 9825 3169 9778 3183 9788 3181 9821
      3168 9845

$$

DUNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 6:50 AM CDT, 34 minutes earlier.

Area forecast discussion, May 1, 6:50 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
650 AM CDT TUE MAY 1 2007

.AVIATION...
12Z TAF ISSUANCE.
DIFFICULT TAF FORECAST WHEN TRYING TO PINPOINT TIMEFRAMES FOR
CONVECTION DURING THE NEXT 12-18 HOURS.  WACO WILL HAVE THE WORST
CONDITIONS THROUGH 15Z...WITH PERHAPS A BREAK BEFORE THINGS
REGENERATE THIS AFTERNOON AND EVENING.  THE METRO SITES WILL CONTEND
WITH SHOWERS THROUGH 15Z...BUT ACTIVITY NEAR ABILENE WILL LIKELY BE
ARRIVING SOMETIME AFTER 14-15Z.  HAVE BROUGHT THE VCTS INTO METRO
SITES THEN WITH A TEMPO FOR SOME REDUCED VSBYS IN TSRA.  KEPT MVFR
CIGS THROUGH THE MORNING HOURS...BUT LIFTED CIGS BY THIS AFTERNOON.
LOW CONFIDENCE BEYOND 18Z...BUT GENERALLY TRIED TO SHOW CONVECTION
CHANCES IN THE AFTERNOON...WITH IMPROVEMENT THIS EVENING AS AXIS OF
LIFT SHIFTS EAST.  BROUGHT BACK SOME MVFR CIGS BY LATE TONIGHT.
TR.92

&&

.DISCUSSION...
A PRONOUNCED SPLIT FLOW IN THE MIDDLE LEVELS OF THE ATMOSPHERE CONTINUES
ACROSS SOUTHERN PORTIONS OF ARIZONA AND NEW MEXICO. THE STRONGEST
PART OF THE SPLIT (WIND WISE) IS THE NORTHERN AIR STREAM...MOVING
ACROSS THE NORTHERN PLAINS. HOWEVER...THE SOUTHERN FETCH
CONTINUES TO BE EXTREMELY ADEPT AT PRODUCING ONE SLOW MOVING UPPER
LOW PRESSURE CENTER AFTER ANOTHER...WITH THE LOWS CONSISTENTLY
MOVING ACROSS NORTH TEXAS. THIS HAS RESULTED IN VERY WET
WEATHER...WITH OCCASIONAL EPISODES OF FLASH FLOODING AND SOME
SEVERE WEATHER.

ONE OF THESE MIDDLE/UPPER LEVEL LOWS WILL MOVE OUT OF NORTH TEXAS
TODAY...AS ANOTHER MOVE ONSHORE INTO EXTREME SOUTHERN CALIFORNIA AND
BAJA CALIFORNIA. ADDITIONAL SHOWERS/THUNDERSTORMS ARE EXPECTED TODAY WITH
THE EXITING LOW...WHICH WILL UTILIZE LOW LEVEL GULF MOISTURE...
SYNOPTIC SCALE LIFT...AND RESIDUAL BOUNDARIES TO SET OFF
ADDITIONAL RAINFALL. A FEW STORMS COULD PRODUCE HAIL AND HIGH
WINDS...AS PER THE SPC SLIGHT RISK OUTPUT. HOWEVER...EXTENSIVE
COOL AIR OUTFLOW COULD PUT A CAP ON WIDESPREAD SEVERE CONVECTION.

WE LIKELY WILL START ALL OVER WITH FRESH CONVECTIVE STORMS LATE
IN THE WORK WEEK...AS THE SECOND UPPER LOW MOVES EASTWARD INTO
NORTH TEXAS.

WE HAVE KEPT RAIN CHANCES HIGH OVER THE NEXT SEVERAL DAYS...WITH
LOWER POPS FURTHER INTO THE WEEK...AS UNCERTAINTIES IN DAY-TO-DAY
PRECIPITATION PATTERNS ARISE. RAIN CHANCES WILL DIMINISH FRIDAY
AND SATURDAY THEN REAPPEAR NEXT WEEK...AS THE SPLIT FLOW
RESUMES...AND ANOTHER UPPER LOW APPROACHES.

WE HAVE RAISED THE POPS OVER THE NEXT FEW DAYS...AND MADE MINOR
CHANGES TO MOS TEMPERATURES. #26

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  63  80  65  77 /  80  60  40  40  40
WACO, TX              79  65  83  68  80 /  80  60  40  40  40
PARIS, TX             73  63  76  64  76 /  80  70  60  50  40
DENTON, TX            78  64  80  65  78 /  80  60  40  40  40
MCKINNEY, TX          76  63  78  63  78 /  80  60  60  40  40
DALLAS, TX            78  64  83  66  80 /  80  60  40  40  40
TERRELL, TX           77  64  80  66  79 /  80  70  40  40  40
CORSICANA, TX         77  66  80  66  79 /  80  60  40  40  50
TEMPLE, TX            82  66  82  67  79 /  80  50  30  30  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES:
TXZ092>095-102>107-117>123-131>135-143>148-156>162-174-175.

&&

92/26
Hazardous weather outlook, May 1, 5:00 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT TUE MAY 1 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
500 AM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT TODAY ALONG AND EAST OF A
GAINESVILLE...BRIDGEPORT...HAMILTON...LAMPASAS LINE.

THUNDERSTORMS ARE LIKELY ACROSS NORTH TEXAS THROUGH TONIGHT AS A
SLOW MOVING UPPER LEVEL STORM SYSTEM TRACKS ACROSS OKLAHOMA.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH MAY
CAUSE FLOODING OF LOW LYING AND FLOOD PRONE AREAS.  OTHERWISE...SOME
THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL TO THE
SIZE OF QUARTERS POSSIBLE.  THE SEVERE THREAT IS GREATEST ALONG AND
TO THE SOUTH OF THE INTERSTATE 20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...
THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE FOR SOME STORMS TO BRIEFLY REACH SEVERE
LEVELS WEDNESDAY AND THURSDAY.  LOCALLY HEAVY RAINFALL WILL CONTINUE
TO REMAIN A HAZARD WITH ANY SLOW MOVING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY...ESPECIALLY TO THE SOUTH OF
INTERSTATE 20.

92

In the hours before

Special weather statement, May 1, 3:35 AM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 AM CDT TUE MAY 1 2007

TXZ143-010900-
HAMILTON TX-
335 AM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HAMILTON COUNTY

AT 335 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF HAMILTON...MOVING EAST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HAMILTON.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS.

IF THIS STORM CONTINUES TO INTENSIFY...SEVERE WEATHER WARNINGS MAY
BE NEEDED.  STAY TUNED TO THE LATEST WEATHER INFORMATION IF YOU ARE
IN THE PATH OF THIS STORM.

LAT...LON 3182 9836 3165 9838 3158 9794 3181 9791

92
Special weather statement, May 1, 4:18 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
418 AM CDT TUE MAY 1 2007

TXZ142-156-010945-
MILLS TX-LAMPASAS TX-
418 AM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  LAMPASAS COUNTY
  EASTERN MILLS COUNTY

AT 418 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GOLDTHWAITE...MOVING
SOUTHEAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE LOMETA AND LAMPASAS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED
FOR LAMPASAS COUNTY.

LAT...LON 3165 9848 3131 9865 3102 9841 3106 9790

92
Special weather statement, May 1, 5:07 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 AM CDT TUE MAY 1 2007

TXZ157-011030-
CORYELL TX-
507 AM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL CORYELL COUNTY

AT 507 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF COPPERAS COVE...MOVING EAST
AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FORT GATES AND GATESVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED
FOR CORYELL COUNTY. STAY TUNED TO YOUR FAVORITE WEATHER SOURCE FOR
THE LATEST INFORMATION.

LAT...LON 3148 9817 3124 9799 3125 9755 3158 9758

92
Special weather statement, May 1, 5:43 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
543 AM CDT TUE MAY 1 2007

TXZ142-011115-
MILLS TX-
543 AM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MILLS COUNTY

AT 543 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTH OF SAN SABA...MOVING EAST AT 50
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3154 9877 3137 9881 3133 9846 3157 9837

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:42 PM CDTSpecial Weather StatementFWDLamar63 min
Apr 30, 8:30 PM CDTSpecial Weather StatementFWDMcLennan60 min
Apr 30, 8:33 PM CDTSpecial Weather StatementFWDCoryell57 min
Apr 30, 8:45 PM CDTSpecial Weather StatementFWDComanche60 min
Apr 30, 9:24 PM CDTSpecial Weather StatementFWDCoryell66 min
Apr 30, 9:58 PM CDTSpecial Weather StatementFWDBosque62 min
Apr 30, 10:55 PM CDTSpecial Weather StatementFWDStephens65 min
May 1, 3:35 AM CDTSpecial Weather StatementFWDHamilton25 min
May 1, 4:18 AM CDTSpecial Weather StatementFWDLampasas27 min
May 1, 4:32 AM CDTSevere Thunderstorm WarningFWDLampasas58 min
May 1, 5:07 AM CDTSpecial Weather StatementFWDCoryell23 min
May 1, 5:43 AM CDTSpecial Weather StatementFWDMills32 min
May 1, 5:54 AM CDTSevere Thunderstorm WarningFWDMills36 min
May 1, 8:27 AM CDTSpecial Weather StatementFWDComanche33 min
May 1, 1:16 PM CDTFlash Flood WarningFWDMcLennan3 hr
May 1, 3:01 PM CDTSpecial Weather StatementFWDLeon, Robertson59 min
May 1, 3:19 PM CDTSevere Thunderstorm WarningFWDRobertson56 min
May 1, 3:48 PM CDTSpecial Weather StatementFWDMilam27 min
May 1, 3:53 PM CDTSevere Thunderstorm WarningFWDMilam67 min
May 1, 4:09 PM CDTSevere Thunderstorm WarningFWDRobertson66 min
May 1, 4:19 PM CDTFlash Flood WarningFWDMilam, Robertson101 min
May 1, 5:02 PM CDTSpecial Weather StatementFWDMilam28 min
May 1, 5:27 PM CDTSpecial Weather StatementFWDMilam63 min
May 1, 5:40 PM CDTSevere Thunderstorm WarningFWDMilam65 min
May 1, 5:58 PM CDTFlash Flood WarningFWDMilam3 hr
May 1, 6:25 PM CDTSpecial Weather StatementFWDLimestone65 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.